Alert archive / New Mexico / Tornado Warnings in 2006
Tornado Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this tornado warning at Oct 9, 2006, 7:20 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2006, 7:20 PM MDT (01:20 UTC)
- Expired
- Oct 9, 2006, 7:45 PM MDT
- In force
- 25 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 85 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 3:40 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KEPZ 100121 TOREPZ NMC013-029-100145- /O.NEW.KEPZ.TO.W.0006.061010T0120Z-061010T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EL PASO TX 720 PM MDT MON OCT 9 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL DONA ANA COUNTY IN NEW MEXICO NORTHEASTERN LUNA COUNTY IN NEW MEXICO * UNTIL 745 PM MDT * AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHEASTERN LUNA COUNTY...OR ABOUT 18 MILES NORTHEAST OF DEMING... MOVING EAST AT 30 MPH. * THIS TORNADO SHOULD REMAIN OVER RURAL AREAS OF EASTERN LUNA AND WESTERN DONA ANA COUNTIES. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR NEW MEXICO AND TEXAS. LAT...LON 3239 10765 3225 10748 3233 10689 3265 10709 $$ TSB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Oct 9, 2:58 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 9, 2:58 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 258 PM MDT MON OCT 9 2006 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEW MEXICO THIS EVENING...SPREADING SCATTERED THUNDERSTORMS ACROSS THE BORDERLAND. A FEW OF THESE COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. DRIER WEST FLOW DEVELOPS OVER THE AREA TUESDAY THROUGH THURSDAY FOR MOSTLY CLEAR SKIES AND MILD TEMPERATURES. ANOTHER UPPER LOW WILL MOVE TO SOUTHERN ARIZONA SUNDAY MORNING. THIS WILL BRING A CHANCE OF SHOWERS TO THE AREA AGAIN FOR FRIDAY AND THE WEEKEND. && .DISCUSSION... UPPER LOW OVER WESTERN ARIZONA WITH STRONG SOUTHWEST FLOW TAPPING INTO SOME TROPICAL MOISTURE AND DEVELOPING SOME STRONG STORMS THIS AFTERNOON. SEVERE THUNDERSTORM WATCH STILL IN AFFECT FOR THIS AFTERNOON AND LIKELY EXTENDED EASTWARD INTO THIS EVENING. BEST AREA RIGHT NOW REMAINS WEST OF THE RIO GRANDE AS MID/UPPER DRYING DESTABILIZES THE AREA. SHORT WAVE ENERGY APPEARS IN EASTERN ARIZONA AND STRONG UPPER JET MOVING TOWARDS THE BOOTHEEL WILL PUT THIS AREA IN LEFT FRONT QUADRANT SHORTLY. WET BULB ZEROS REMAIN BELOW 12K FEET THIS EVENING AND WITH THE GOOD LOW/MID LEVEL SHEAR STRONG UPDRAFTS AND SOME LARGE HAIL IS LIKELY. UPPER LOW TO RAPIDLY MOVE NORTHEAST TONIGHT AND SHOULD CLEAR THE AREA BY MIDNIGHT OR SHORTLY AFTER. DRIER WEST FLOW MOVES IN BEHIND THE UPPER LOW FOR A QUIET TUESDAY THROUGH THURSDAY PERIOD. NEXT UPPER LOW DIGS SOUTHWEST AND CUTOFFS OFF THE SOUTHERN CALIFORNIA COAST THURSDAY. THIS BRINGS THE SOUTHWEST FLOW BACK OVER THE AREA. ANOTHER TAP OF TROPICAL MOISTURE MOVES UP IN THIS FLOW. GFS FAIRLY CONSISTENT ON THIS FEATURE ALTHOUGH SLOWING IT DOWN AND MOVING THE PATH A BIT FURTHER SOUTH. DGEX ALSO CONTINUES TO SHOW WET PERIOD FOR THE WEEKEND...BUT BELIEVE THE PATH OF ITS LOW IS TOO FAR SOUTH. WILL GO WITH GFS SOLUTION OF MOVING LOW TO FAR SOUTHERN ARIZONA SUNDAY MORNING AND INTO WEST TEXAS SUNDAY EVENING. WOULD EXPECT A SHOWERY ALMOST TROPICAL REGIME ON SATURDAY AND THEN A PRETTY STRONG CONVECTIVE REGIME ON SUNDAY WITH THE VERY COLD AIR ALOFT. && .AVIATION...VALID 10/00Z-11/00Z... SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS THROUGH THIS EVENING IN SHOWERS AND THUNDERSTORMS. ISOLATED STORMS WILL PRODUCE HAIL AND VERY HIGH WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 56 77 54 82 56 / 50 0 0 0 0 SIERRA BLANCA TX 49 72 47 81 53 / 50 0 0 0 0 LAS CRUCES 54 77 52 81 55 / 50 0 0 0 0 ALAMOGORDO 51 76 48 79 53 / 50 0 0 0 0 CLOUDCROFT 37 55 35 59 36 / 60 0 0 0 0 TRUTH OR CONSEQUENCES 52 75 48 78 52 / 50 0 0 0 0 SILVER CITY 47 69 46 74 48 / 40 0 0 0 0 DEMING 51 76 49 82 52 / 40 0 0 0 0 LORDSBURG 52 80 50 85 50 / 30 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... 17 HEFNER
Hazardous weather outlook, Oct 9, 4:00 AM MDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 400 AM MDT MON OCT 9 2006 NMZ022>025-030>032-TXZ055-056-101800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 400 AM MDT MON OCT 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW STORMS MAY PRODUCE HAIL OVER AN INCH IN DIAMETER...DAMAGING WIND GUSTS ABOVE 60 MPH AND LOCALLY HEAVY RAINS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. DRY WEATHER EXPECTED TUESDAY THROUGH THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING FOR SEVERE OR HEAVY RAIN PRODUCING THUNDERSTORMS. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 6:29 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 31 min |
| Oct 9, 6:52 PM MDT | Tornado Warning | EPZ | Luna | 23 min |
| Oct 9, 7:43 PM MDT | Tornado Warning | EPZ | Doña Ana | 47 min |
| Oct 9, 9:40 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Oct 9, 9:48 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 42 min |
| Oct 9, 9:53 PM MDT | Tornado Warning | EPZ | Otero | 37 min |
| Oct 9, 10:23 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 37 min |
Nearby
Tornado Warnings in New Mexico, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.